MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Death
Event or Problem Description
The complainant reported that the impella rp placement signal not reliable alarm occurred.X-ray completed, which confirmed position.The patient expired while on support.
 
Additional Manufacturer Narrative
This report is being submitted as part of a retrospective review of optical signal issues, per fda recommendation.The investigation of the optical signal issue has been completed.No product was returned for investigation.Data logs show that three hours into the case the central venous pressure (cvp) goes out.The placement signal not reliable alarm is triggered.The signal-to-noise ratio drops to 0, cvp goes out of spec, contrasts decreases, lamp increases, and gain and light decrease slightly but are overall stable.There is also a motor current and placement signal spike at this time, indicating something hitting the impeller.The optical signal never recovers, and the case continues for 48 more hours.Clinical states that continuous renal replacement therapy (crrt) was being used while on support.The root cause of the optical signal issue was most likely a damaged sensor due to interaction with crrt lines.A review of the device history record (dhr) for the suspect product and historical complaint data was conducted.This review revealed that the product met all manufacturing release criteria, and no product deficiencies were identified at the time the product was manufactured and released to the customer.All pertinent information available to abiomed has been submitted at this time.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key23100142
Report Number1220648-2025-31593
Device Sequence Number13067599
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2025442197(17)251231
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2025442197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOMATED IMPELLA CONTROLLER
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexMale
Patient EthnicityHispanic